Alert archive / Oklahoma / Tornado Warnings in 2004
Tornado Warning 51, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 2004, 6:55 PM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 9, 2004, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 092355 TOROKC OKC081-119-100045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA EASTERNPAYNE COUNTY IN CENTRAL OKLAHOMA * UNTIL 745 PM CDT * AT 655 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED NEAR AGRA...MOVING NORTH AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE AGRA...CUSHING...QUAY...RIPLEY... TRYON AND YALE TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3586 9701 3580 9680 3631 9656 3638 9686 $$
1 follow-up statement
000 WFUS54 KOUN 092355 CCA TOROKC OKC081-119-100045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA EASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA * UNTIL 745 PM CDT * AT 655 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED NEAR AGRA...MOVING NORTH AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE AGRA...CUSHING...QUAY...RIPLEY... TRYON AND YALE TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3586 9701 3580 9680 3631 9656 3638 9686 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:35 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 9, 3:35 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 337 PM CDT WED JUN 9 2004 .DISCUSSION... HEAVY RAIN CONTINUES TO DEVELOP FROM NORTH CENTRAL TEXAS...SOUTHWARD TO BROWNSVILLE...WHICH IS EAST AND NORTH OF PIVOTING UPPER LOW OVER NORTHERN MEXICO...AND WITHIN THE ALONG-STREAM VARIATION OF THE UPPER LEVEL WINDS REAR OF THE JET AXIS. STRONG UPPER TROUGH APPROACHING FROM THE WEST COAST IS EXPECTED TO EVENTUALLY SHIFT THE STRONGEST LIFT AND DEEPEST MOISTURE EAST OF THE FORECAST AREA...BUT OPPORTUNITY EXISTS OVERNIGHT FOR ANOTHER EXTENDED PERIOD OF RAIN...WITH SOME OF IT HEAVY. 18Z RUC SUGGESTS THAT BETWEEN 00-06Z STRONG ASCENT WILL ACCOMPANY STRENGTHENING OF THE LEVEL JET...AND RE-ORIENTATION OF THE UPPER JET FROM MISSOURI...SOUTH SOUTHWEST INTO TEXAS. WITH THE DEEP MOISTURE AXIS LIKELY OVER THE AREA AT THIS TIME...COULD SEE ANOTHER 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS. BY 12Z...EXPECT THE GREATEST AREAL COVERAGE TO BE EAST OF THE AREA WITH SUBSIDENCE INCREASING OVER WESTERN PORTIONS OF THE AREA. FLOOD WATCH WILL BE EXTENDED OVERNIGHT TO INCLUDE AREAS ALONG AND EAST OF A LINE FROM PONCA CITY...TO CHICKASHA...TO HENRIETTA. DRYLINE WILL DEVELOP THURSDAY AS WEST COAST TROUGH LIFTS NORTHEASTWARD WITH THE MAJORITY OF ASCENT/COOLING EXPECTED TO REMAIN NORTH OF THE AREA...HOWEVER THERE EXISTS A PERIOD FROM MID AFTERNOON THROUGH MID EVENING...WHERE ISOLATED TO SCATTERED THUNDERSTORMS COULD INFLUENCE WESTERN OKLAHOMA. INSOLATION SHOULD BE LIMITED THURSDAY DUE TO MOIST GROUND AND ABUNDANT LOW CLOUD COVER. A REPEAT OF THURSDAY MAY OCCUR FRIDAY WITH THE PRIMARY DIFFERENCE POSSIBLY BEING MORE EASTWARD PROGRESS OF THE DRYLINE. BUT DURING THIS PERIOD...THE CAP WILL CONTINUE TO STRENGTHEN...WHICH MAY LIMIT CONVECTIVE POTENTIAL. HAVE CONTINUED WITH LOW POPS FOR WESTERN/NORTHERN AREAS THAN EXTENDS INTO FRIDAY EVENING. WEAK COLD FRONT STILL EXPECTED TO MOVE INTO AND/OR THROUGH THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK WITH LOW POPS JUSTIFIED DURING ITS APPROACH AND PASSAGE. REGION MAY BE INFLUENCED BY A DRIER/MORE STABLE AIRMASS LATE MONDAY/TUESDAY WITH AIRMASS THEN MODIFYING BY WEDNESDAY WITH THE DRYLINE RE-DEVELOPING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 85 71 88 / 90 30 20 10 HOBART OK 70 87 70 90 / 60 20 20 10 WICHITA FALLS TX 71 85 71 89 / 80 10 20 10 GAGE OK 68 90 68 91 / 50 30 30 10 PONCA CITY OK 69 84 70 88 / 90 30 20 10 DURANT OK 70 84 72 88 / 100 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH THROUGH TONIGHT FOR PORTIONS OF CENTRAL...SOUTHERN...AND NORTHERN OKLAHOMA. TX...FLOOD WATCH THROUGH TONIGHT FOR CLAY COUNTY. && JAMES EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:15 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT WED JUN 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
RAIN AND THUNDERSTORMS HAVE DECREASED IN INTENSITY AND
COVERAGE THIS AFTERNOON ACROSS THE FORECAST AREA. HOWEVER
MORE RAIN OVER NORTHERN AND CENTRAL TEXAS WILL MOVE BACK INTO
SOUTHERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT.
INSTABILITY REMAINS RATHER LOW SO THE MAIN THREAT WITH
THUNDERSTORMS WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND
FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RUNOFF AND POSSIBLE
FLOODING. A FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA THROUGH TONIGHT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM THURSDAY THROUGH MONDAY. FOR THURSDAY THROUGH SUNDAY... THE
MAIN RISK OF SEVERE STORMS WILL BE IN THE AFTERNOONS AND EVENINGS
NEAR THE DRYLINE... AS IT DRIFTS BACK AND FORTH... MAINLY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT THURSDAY JUNE 10TH.
SIXIn the hours before
Special weather statement, Jun 9, 4:48 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 448 PM CDT WED JUN 9 2004 OKZ029-092215- CLEVELAND OK- 448 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN CLEVELAND COUNTY. A THUNDERSTORM WITH SIGNS OF LOW LEVEL ROTATION WAS LOCATED 9 MILES SOUTHWEST OF SLAUGHTERVILLE AT 448 PM CDT...MOVING NORTHEAST AT 30 MPH. ALTHOUGH A TORNADO DOES NOT APPEAR IMMINENT...THIS STORM IS BEING MONITORED FOR INCREASED ROTATION AND POSSIBLE TORNADIC DEVELOPMENT. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITY OF NORMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
Special weather statement, Jun 9, 4:49 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 449 PM CDT WED JUN 9 2004 OKZ030-092200- POTTAWATOMIE OK- 449 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY. ROTATION WITHIN A HEAVY RAIN SHOWER APPROACHING SHAWNEE RESERVOIR WAS WEAKENING AT 449 PM. ANOTHER HEAVY RAIN SHOWER WAS NEAR TROUSDALE. BOTH SHOWERS WERE MOVING NORTH AT 30 MPH. SEVERE WEATHER DOES NOT APPEAR IMMINENT IN POTTAWATOMIE COUNTY AT THIS TIME.
Special weather statement, Jun 9, 5:17 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT WED JUN 9 2004 OKZ033-036-TXZ083-084-092245- FOARD TX-HARDEMAN TX-HARMON OK-JACKSON OK- 517 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...HARMON AND JACKSON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTH OF GOULD TO 18 MILES SOUTH OF GOODLETT AT 517 PM CDT...MOVING EAST AT 20 MPH. WINDS TO 40 MPH AND VERY HEAVY RAIN...THAT MAY FLOOD POOR DRAINAGE AREAS...CAN BE EXPECTED.
Special weather statement, Jun 9, 6:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 631 PM CDT WED JUN 9 2004 OKZ026-100000- LINCOLN OK- 631 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN LINCOLN COUNTY. A THUNDERSTORM WITH SOME WEAK LOW LEVEL ROTATION WAS LOCATED ABOUT 4 MILES NORTHWEST OF CHANDLER AT 631 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM IS BEING MONITORED BUT NO WARNINGS ARE EXPECTED AT THIS TIME. PEOPLE IN NORTHERN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SIX
Special weather statement, Jun 9, 6:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT WED JUN 9 2004 OKZ042-043-047-048-100000- ATOKA OK-COAL OK-JOHNSTON OK-PONTOTOC OK- 641 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...COAL...JOHNSTON AND PONTOTOC COUNTIES. AN AREA OF THUNDERSTORMS BETWEEN ADA AND TISHOMINGO WILL MOVE NORTHEAST AT 30 MPH. HEAVY RAIN WILL ACCOMPANY THESE STORMS. ALTHOUGH TORNADOES DO NOT APPEAR IMMINENT WITH THESE STORMS...THE ENVIRONMENT THIS EVENING WILL SUPPORT LOW-LEVEL ROTATION AND BRIEF WEAK TORNADOES ARE NOT OUT OF THE QUESTION IF THE STORMS STRENGTHEN.
Special weather statement, Jun 9, 6:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 648 PM CDT WED JUN 9 2004 OKZ025-029-100015- CLEVELAND OK-OKLAHOMA OK- 648 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES. A THUNDERSTORM JUST TO THE SOUTH OF NEWCASTLE WAS SHOWING SIGNS OF WEAK ROTATION AT 648 PM CDT. THE STORM IS MOVING NORTH AT 20 MPH. THIS STORM IS BEING WATCH FOR STRONGER ROTATION. SIX
Nearby
Tornado Warnings in Oklahoma, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.